NEW STUDY! Parasym Plus™ for Multiple Sclerosis › Forums › PrettyIll.com Discussion › EDS/MS/Chiari › EDS/vocal chords/throat/mast cell
- This topic has 2 replies, 2 voices, and was last updated 10 years, 9 months ago by Give My Daughter the Shot!.
June 29, 2012 at 2:55 pm #242mommydancerParticipant
Dear, dear friends.
I usually post on the EDNF site. Also on facebook EDS and EDS neck surgery and masto. I stopped doing it for a while. I’m overwhelmed and tired of managing this myself. This site provides wonderful information and I’m so grateful for you, Dr. Diana but… I just can’t absorb all of this. It’s too much. Maybe my “brain fog” is getting worse but I can’t play doctor anymore. I need to be spoon fed this stuff like a baby and the glazed looks on the faces of my once empathetic doctors keeps me from even checking in with them anymore. I try to read the literature and it’s like I have ADD. It doesn’t help that I severely need bifocals now. (What the heck? I’m in my early 40s!) I’m surround by printouts and post-it notes and file folders and I just can’t look at this crap anymore. I don’t get it. Art history I get. Ballet I get. The human brain, I don’t get. WHY does it HAVE to be me to get this? WHY do I feel like I have to get at M.D.? I’m done with school. I really didn’t want to go back.
So… my complaint for today and maybe some of you have advice on THIS particular problem.
I have to wear a mask ALL THE TIME. Most smells and scents bother me. Doesn’t have to be a chemical. It can be turning on the oven or melting butter. I react in four ways: 1) My throat instantly feels gummy and I have to clear my throat. 2) I get the dry cough 3) My airway feels tight and getting air in and out gets “tough” and 4) my lungs start burning (like flushing inside) – I can still breath but it BURNS.
Now – I’ve tried the zantac/zyrtec thing. A 1/2 dose of zyrtec gives me bad neuro side-effects. Beyond feeling like a zombie, it feels like something is sitting on my chest or my chest muscles just don’t function correctly. Can’t take allegra either. I WILL take benadryl in an emergency (baby dose only) but an hour or two in, I get the same heaviness in my chest. Sounds like myasthenia gravis, I know, but I’ve been told I don’t have that and my neurologist has no explaination for problem. Zantac – I took for a few months but then started to get severe bloating every time I took it. Only 75 mg did this so I stopped it.
So… the ONLY drug I’m on is a 1/4 dose of Claritin. If I go any higher, my limbs get really heavy and I feel like my head will roll off of my body. This small dose HAS helped with my food sensitivities (even though I only eat about 10 foods right now). Less bloating, no itchy throat and I’ve gained a little weight back.
Now, I probably DO have a bit of asthma with this stupid thing, but I haven’t read about a single thing for the mast cells in the throat, vocal chord areas. I’m really sick of wearing this mask but most of my reactions are instant. Once that butter in the pan hits a certain temperature, I cough – with or without a mask. I don’t know what drug or treatment out there will protect this area. For my vocal chords – I breathe in steam and that helps a bit. If it’s lungs, I breathe in cold. But I’d like to avoid reactions there all together. I can avoid foods, but if I continue to have to avoid people (and their smells)- well, how much sadder can my exsistence be???
Anyone else with vocal chord dysfunction from EDS and mast cell sensitivity?
By the way, I live in Royal Oak, Michigan and I’m hoping to make the CEDSA conference in Frankenmuth. I’d love to meet some of you. (I kinda NEED to meet you!)
Hugs.June 30, 2012 at 8:02 am #2497PalominoMorganParticipant
Hi. There are many cases of throat involvement. There is an older post from Huey bout his in her granddaughter. Eosinophil Esophaghitis …
Sorry about being overwhelmed. Unless you have a BFF who is very invested in your health the odds of fining a dr to spoon feed you research they haven’t done is about zero. Yes, it sucks but when you are an outlier you have to sew, inflate, launch, and bail out your own life raft. Nobody even realizes we are adrift.June 30, 2012 at 3:58 pm #2498Give My Daughter the Shot!Participant
I just wanted to send love your way! I’m so overwhelmed with emotion when I listen to your description of the medical care you’re experiencing. I also relate to your description of your ‘existence’. Did I ever used to ‘have it going on’! It’s insane and illogical to be so diff now! I do know of work being done with a PAC (Physicians Awareness Committee) but am as overwhelmed as yourself. God willing, someday, I’ll be able to be an advocate versus a victim. PAC would join together both experienced and interested doctors so that connective tissue disorders could be better understood and patient care might be improved. I just need to stabilize something here – ANYTHING! Enough (‘s’ word) symptoms to drive a person crazy – literally, I’m sure! Especially with doctors pathologizing us in non-applicable ways or otherwise writing us off.
I, too, struggle to comprehend and feel the need to be spoon fed. I’m killing myself trying to figure out what to work on to improve my devastatingly dysfunctional global health. I can’t understand any of it either and have always had significant intolerance to medications (contrary to having to endure doctors treat me as though I’m a druggie looking for pain pills – what a HUGE INSULT!). Where to start? What to eat? My genetic doctor says there is nothing to eat that will replace collagen + it’s not that we don’t manufacture collagen – it’s just defective collagen! I’m EDS.
Anyway, I wish I could help but I am in the same boat as you. I just wanted to let you know that I understand and care 🙂 .
WOULDN’T IT BE LOVELY IF THERE WERE A STEP BY STEP PROTOCOL? Maybe front line trials, then we could move to secondary trials and so forth. Is it Z/Z first, then Diamoxx? Or are the they supposed to be employed in conjunction with each other?? See, I truly am in your same boat. Then there is the diagnostic arena – WHAT DIAGNOSTICS CAN I ASK FOR SO THAT I CAN – IN YOUR FACE – TO ALL THE DOCTORS WHO DOLE OUT THE HIDEOUSLY DAMAGING TREATMENT?! I’m tired of being treated like a liar and enduring doctors’ trickery that suggests that it’s all in my head!! The trickery is aka gaslighting and is a form of abuse!
Yet again, I can only send support and do know that I will be sharing info as I gain it. Meanwhile, if you are able to discover any helpful treatments, please share 🙂 .
- You must be logged in to reply to this topic.